| Catalog Number |
175810 |
| Medical Device Problem Codes |
Inadequate Instructions for Healthcare Professional (1319); Unclear Information (4052)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/18/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the age appropriate foley catheter was selected and inserted as per physicians' orders.Foley insertion done prior to laparoscopic appendectomy by registered nurse in room.There was a discrepancy between package and foley, regarding the balloon inflation amount.10french foley package said to inflate with 3ml but the foley itself said to inflate to 5ml.5ml was inflated and upon removal, 5ml of water was removed from balloon, resistance was had.Other nurses in room, anesthesia and residents attempted to remove it but could not.Primary surgeon called back, and he completed the removal.Upon removal a ridge was found on the end of the foley device.This was the cause of the resistance.Package and foley were kept for manufacturers."prolonged anesthesia due to this" and highest level of harm adjusted.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.